advertisement
23 November 2012

Be contraceptive wise

“By the way,” says the pharmacist, “you do know that this antibiotic could interfere with your contraceptive pill?”

0

“By the way,” says the pharmacist, “you do know that this antibiotic could interfere with your contraceptive pill?”

It’s something you might never think of – the medication you get for your chest infection leads to a failure of the contraceptive pill and next thing you know you’re pregnant. It’s not only antibiotics that could cause a problem. Be aware if you’re taking the following types of medications and are on the Pill.

Check with your pharmacist and doctor if you’re taking: antidepressants, protease inhibitors, anti-seizure medication, anti-fungals, anxiety treatment and certain complementary remedies.

If there’s any chance of a contraceptive failure, be sure to use alternate means of protection such as condoms until the doctor gives you the go ahead. And always remember, the contraceptive pill does not provide protection against STIs, so it’s wise to condomise unless you are both monogamous.

Visit our sex centre for more sex tips and info.

(Sources: About.com Contraception, Women's Health)

 
NEXT ON HEALTH24X
advertisement

Read Health24’s Comments Policy

Comment on this story
0 comments
Comments have been closed for this article.

Live healthier

Hello? »

SEE: Interesting facts about hearing loss Earworms: Let it go Is it bad to sleep with earplugs all the time?

SEE: Do women hear better than men?

The reason why men often appear not to be listening could be because they actually can't hear you.

Confident smile? »

Acidic drinks can harm your kids' smiles The facts on bleaching your teeth Am I taking good care of my teeth?

Why are my teeth stained?

We know the rules – brush your teeth twice a day and floss to keep them healthy. But, have you ever wondered what causes those stains that sometimes appear?